MANCHESTER, N.H. — A New Hampshire police chief says he’s not surprised that a 6-year-old boy overdosed and had to be revived with naloxone this week.

Manchester Police Chief Nick Willard said Thursday it is the first time he’s believes they have had to use the opioid overdose reversal drug on a child. WMUR-TV reports (http://bit.ly/2uhL19n ) it’s unclear what exactly the boy ingested before he overdosed.

Emergency workers revived the child Tuesday at an apartment building in Manchester.

Willard says considering how powerful drugs like fentanyl and carfentanil are, he’s not surprised that a child could overdose so easily, and says it could easily happen again.

Author photo
The AP is one of the largest and most trusted sources of independent newsgathering. AP is neither privately owned nor government-funded; instead, as a not-for-profit news cooperative owned by its American newspaper and broadcast members, it can maintain its single-minded focus on newsgathering and its commitment to the highest standards of objective, accurate journalism.